Volume 22, issue 3 (2022)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 22
Issue 3, 991–1495
Issue 2, 473–990
Issue 1, 1–472

Volume 21, 7 issues

Volume 20, 7 issues

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
 
Other MSP Journals
Geometric limits of cyclic subgroups of $\mathsf{SO}_0(1, k+1)$ and $\mathsf{SU}(1, k+1)$

Sara Maloni and Maria Beatrice Pozzetti

Algebraic & Geometric Topology 22 (2022) 1461–1495
Abstract

We study geometric limits of convex-cocompact cyclic subgroups of the rank 1 groups SO0(1,k + 1) and SU(1,k + 1). We construct examples of sequences of subgroups of such groups that converge algebraically and whose geometric limits strictly contain the algebraic limits, thus generalizing the example first described by Jørgensen for subgroups of SO0(1,3). We also give necessary and sufficient conditions for a subgroup of SO0(1,k + 1) to arise as the geometric limit of a sequence of cyclic subgroups. We then discuss generalizations of such examples to sequences of representations of nonabelian free groups, and applications of our constructions in that setting.

Keywords
geometric convergence, Jørgensen, parabolic, loxodromic, rank 1 Lie groups
Mathematical Subject Classification
Primary: 22E40
Secondary: 20F67, 30F60, 57K32
References
Publication
Received: 28 December 2020
Revised: 9 March 2021
Accepted: 5 April 2021
Published: 25 August 2022
Authors
Sara Maloni
Department of Mathematics
University of Virginia
Charlottesville, VA
United States
https://sites.google.com/view/sara-maloni
Maria Beatrice Pozzetti
Department of Mathematics
University of Heidelberg
Heidelberg
Germany
http://www.mathi.uni-heidelberg.de/~pozzetti